pet hormone drugs

When Hormone Creams Expose Others to Risks

Posted by d2030476 on October 26, 2010  /   Posted in General Information

By TARA PARKER-POPE for the New York Times

Veterinarians around the country are reporting a strange phenomenon: spayed dogs and cats, even some puppies and kittens, are suddenly becoming hormonal.

In female pets, the symptoms resemble heat: swollen genitals, bloody discharge and behavioral problems. Male animals are showing up with swollen breast tissue and hair loss. Standard treatments and even repeated operations have had no effect.

Now vets have identified the culprit. The pets were all owned by women who used hormone creams on their hands, arms and legs to counter symptoms of menopause. Animals who licked or cuddled their owners, or rubbed up against their legs, were being inadvertently exposed to doses of hormone drugs.

Read More

^ Back to Top